Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Side effects of CT scan - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: X-ray, Lab tests and Scans
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   Hi
Doctor :   How can i help you?
User :   Good evening, Two weeks ago I was given an Iodine contrast intravenously and an orange flavored chalky substance for a CT scan. The following day or two I had dizziness and headaches. Since that time I have been extremely tired in the afternoon and develop a tingling and numbness in both my legs that last from around 2pm until sometime in the night. When I wake up in the AM my legs feel fine. Could this be a reaction to the contrast? This has gone on for the last week or so. The Oncologist that prescribe the CT scan said I had no visible malignancies and my organs were all functioning fine. He had no clue as to the symptoms I described. I am a male age 69 and have always had good health. The reason for the scan was a temporary drop in platelets. They have since started back up in count. It has been determined that the drop was a result of a viral infection.
Doctor :   Let me read what you have typed
Doctor :   Do you have any other symptoms other than this? Do you have increased sugar, BP or cholesterol?
User :   No, they did another blood test for HIV. Mono and hepatitis and I asked about blood sugar and was told it was fine.
Doctor :   Which part of body was the CT done?
User :   chest center to pelvic
Doctor :   Since you had drop in platelets what symptoms were you having at that moment?
User :   A dry cough and aches. The platelets were discovered during my routine check up by my Doctor and he did a check over a 2 week period and sent me to the Oncologist.
Doctor :   Do you have any itching, skin rashes or hives?
User :   None, I did have a fairly sizable coldsore on the side on my nose for about a week prior to the checkup
Doctor :   Since the symptoms are present after the CT scan you need to get yourself examined by your GP as these seem to be the after effect.
Doctor :   Also get your BP checked it may be that you may be having any BP fluctuations
User :   Are tese normal side effects for this procedure
Doctor :   Normal side effcets are rashes, itching, hives, allergy. breathlessness
User :   I have checked the blood pressure and it has been consistant. I am on bp medication for the last two years and monitor it frequently.
Doctor :   Get yourself examined as some patients may present with these symptoms as well and since i am not observing you and examining i cannot comment
User :   Thank you for your time.
Doctor :   Is there anything else you would like to know?
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor